Hi, I'm sorry for the setback. The insulin is to help your own
insulin bring down the blood sugar. That doesn't make you a type 1. Type 1 diabetics don't produce their own insulin at all and that's why they have to inject insulin.
I guess the medication they're considering is a steroid type? That would make your blood sugar go very high again. I think the doctors want to get you well but also don't want your blood sugar to damage your organs since it's been running high and that's why they would have you temporarily on insulin.
Ask these questions to the doctors when you see them. (Write the questions down and take the paper with you if you think you can't remember them at the time.)
I'm not familiar with glipizide. Maybe she should put you on another one or a combo. Metformin is good for those who are insulin resistant but by itself, it doesn't lower the blood sugar. Many patients do go on insulin temporarily while on steroids.
I wish you better blood sugar and I'm sorry for what you're going through.
Laniediabetes moderatordiabetes type 2 controlled by diet and exercise and
very low carb way of eating